Alert archive / Indiana / Beach Hazards Statements in 2019
Beach Hazards Statement 8, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jul 30, 2019, 9:46 PM EDT. It took effect at Jul 31, 2019, 12:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2019, 9:46 PM EDT (01:46 UTC)
- In effect from
- Jul 31, 2019, 12:00 AM EDT
- Expired
- Jul 31, 2019, 10:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
008 WHUS43 KIWX 310146 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 946 PM EDT Tue Jul 30 2019 INZ003-MIZ077-311000- /O.NEW.KIWX.BH.S.0008.190731T0400Z-190731T1500Z/ La Porte-Berrien- 946 PM EDT Tue Jul 30 2019 /846 PM CDT Tue Jul 30 2019/ ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING... The National Weather Service in Northern Indiana has issued a Beach Hazards Statement, which is in effect through Wednesday morning. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Waves of 3 to 5 feet will produce dangerous currents into Wednesday morning along the shores of southeastern Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
4 follow-up statements
911 WHUS43 KIWX 310751 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 351 AM EDT Wed Jul 31 2019 INZ003-MIZ077-311500- /O.CON.KIWX.BH.S.0008.000000T0000Z-190731T1500Z/ La Porte-Berrien- 351 AM EDT Wed Jul 31 2019 /251 AM CDT Wed Jul 31 2019/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM EDT /10 AM CDT/ THIS MORNING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Waves of 3 to 5 feet will produce dangerous currents this morning along the shores of southeastern Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
155 WHUS43 KIWX 311439 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 1039 AM EDT Wed Jul 31 2019 MIZ077-311545- /O.CAN.KIWX.BH.S.0008.000000T0000Z-190731T1500Z/ Berrien- 1039 AM EDT Wed Jul 31 2019 ...BEACH HAZARDS STATEMENT IS CANCELLED... The National Weather Service in Northern Indiana has cancelled the Beach Hazards Statement. $$ INZ003-312100- /O.EXT.KIWX.BH.S.0008.000000T0000Z-190731T2100Z/ La Porte- 939 AM CDT Wed Jul 31 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Waves of 2 to 4 feet will produce dangerous currents along the shores of southern Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
317 WHUS43 KIWX 312013 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 413 PM EDT Wed Jul 31 2019 INZ003-010200- /O.EXT.KIWX.BH.S.0008.000000T0000Z-190801T0200Z/ La Porte- 313 PM CDT Wed Jul 31 2019 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING... * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED... * STRONG RIP CURRENTS AND STRUCTURAL EXPECTED... * OVERVIEW/POTENTIAL IMPACTS...Waves of 2 to 5 feet will produce dangerous currents along the shores of southern Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life threatening waves and currents are expected at the beaches. People visiting the beaches should stay out of the water. Rip currents are powerful channels of water flowing quickly away from the shore...which occur most often at low spots or breaks in sandbars. Rip currents can sweep you into deeper water. Structural currents form along piers where longshore currents and wave action flow into the structure. Structural currents can sweep you out into deeper water along the pier structure. && $$
903 WHUS43 KIWX 010147 CFWIWX Lakeshore Hazard Message National Weather Service Northern Indiana 947 PM EDT Wed Jul 31 2019 INZ003-010300- /O.EXP.KIWX.BH.S.0008.000000T0000Z-190801T0200Z/ La Porte- 847 PM CDT Wed Jul 31 2019 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 9 PM CDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 30, 7:27 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 30, 7:27 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 727 PM EDT Tue Jul 30 2019 .SYNOPSIS... Issued at 304 PM EDT Tue Jul 30 2019 Isolated thunderstorms will end this evening as a cool front moves southeast. Cooler and drier air will spread into the region for the next several days. Highs through Friday will be near 80 with lows in the mid 50s to low 60s. && .UPDATE... Issued at 722 PM EDT Tue Jul 30 2019 Cool front/weak trough and lake shadow all working SE with large area of clearing behind it but little overall change in low level moisture values with dewpts still in the lower 60s. Ahead of the feature, a few showers have been trying to develop but are struggling with lack of shear and limited instability. These should quickly wane over the next couple hours warranting only slgt chc pops. Left mention of thunder although not expecting much more than a strike here or there at best. Challenges later tonight into Weds with potential stratus development across parts of the area as lower temps exceed crossover temps and lean towards the clouds happening. That being said, afraid models may be overdoing the amount of moisture warranting a conservative approach. Awaiting 00Z soundings especially from DTX which will be source region for the moisture to make sig changes one way or the other. && .SHORT TERM...(This Evening through Wednesday) Issued at 303 PM EDT Tue Jul 30 2019 A cool front had pushed southeast of the entire area this afternoon; however, a secondary postfrontal trof had merged with the lake front and had moved southwest over Illinois and southeast over Indiana and Lower Michigan. Some showers had formed earlier along this boundary at the surface convergence zone. Have kept a chance for storms into this evening where surface based CAPEs had started to fall, but were still between 1500 to 2000 J/Kg. Given DCAPEs over 1000 J/KG, some gusty winds are still possible. Otherwise, drier air will spread into the area tonight with lows dropping into the 50s where skies stay clear to mostly clear. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 303 PM EDT Tue Jul 30 2019 A long tranquil period is ahead in what appears to be all of the way through this coming weekend as an upper level ridge remains southwest of the area with a trof in the east. The ECMWF continues to indicate more ridging with highs approaching 90 by this weekend; however, have stay with cooler highs in the mid 80s for now given a northwest flow aloft. Not much energy will be able to top the upstream ridge until early next week, so kept the forecast dry for now. Highs generally should be 75 to 85 with lows 55 to 65. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 722 PM EDT Tue Jul 30 2019 Lake breeze/weak trough was working through KFWA with stable airmass behind it. A few showers have still been forming ahead of this feature but should not impact either site. Challenge will come late tonight into Weds when models suggest a fair amount of 925 and 850 mb moisture and a weak sfc reflection dropping into the area to help provide enough lift for stratus development. Some differences as to where it forms and some concerns that models may be overdone with amount of moisture. Have opted for a borderline MVFR cig at KFWA around 12Z Weds and all VFR for now at KSBN. Will take a look at 00Z soundings from the area to verify amount of mstr and then amend or adjust by 6Z TAFs. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Fisher SYNOPSIS...Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 30, 2:46 PM EDT, 7 hours before
Hazardous Weather Outlook National Weather Service Northern Indiana 246 PM EDT Tue Jul 30 2019 INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001- 002-004-005-015-016-024-025-311900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 246 PM EDT Tue Jul 30 2019 /146 PM CDT Tue Jul 30 2019/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. An isolated thunderstorm with gusts to 40 mph is possible until early tonight, mainly south of a line from Coldwater to Plymouth. There is a moderate swim risk for dangerous swimming conditions along the southeast shore of Lake Michigan through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Indiana, 2019Beach Hazards Statements in Michigan, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.